Alert archive / New York / Gale Warnings in 2014
Gale Warning 14, NWS New York, NY
NWS New York, NY issued this gale warning at Sep 24, 2014, 3:53 PM EDT. It took effect at Sep 25, 2014, 3:41 AM EDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2014, 3:53 PM EDT (19:53 UTC)
- In effect from
- Sep 25, 2014, 3:41 AM EDT
- Expired
- Sep 25, 2014, 6:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
727 WHUS71 KOKX 241953 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 353 PM EDT WED SEP 24 2014 ...ROUGH SEAS AND GUSTY WINDS ON ALL WATERS TONIGHT... ...GUSTS TO GALE FORCE EXPECTED ON THE COASTAL OCEAN WATERS THURSDAY... ANZ350-353-355-251000- /O.CON.KOKX.SC.Y.0080.000000T0000Z-140925T1000Z/ /O.UPG.KOKX.GL.A.0012.140925T1000Z-140925T2200Z/ /O.NEW.KOKX.GL.W.0014.140925T1000Z-140925T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 353 PM EDT WED SEP 24 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * LOCATION...COASTAL WATERS S OF LONG ISLAND. * WINDS...EAST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...7 TO 10 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL BE ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-251000- /O.CON.KOKX.SC.Y.0080.140924T2200Z-140925T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 353 PM EDT WED SEP 24 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY... * LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND AND THE BAYS OF LONG ISLAND. * WINDS...EAST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * TIMING...THE STRONGEST WINDS WILL BE ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
582 WHUS71 KOKX 250242 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1042 PM EDT WED SEP 24 2014 ...ROUGH SEAS AND GUSTY WINDS ON ALL WATERS TONIGHT... ...GUSTS TO GALE FORCE EXPECTED ON THE COASTAL OCEAN WATERS THURSDAY... ANZ350-353-355-251000- /O.CON.KOKX.SC.Y.0080.000000T0000Z-140925T1000Z/ /O.CON.KOKX.GL.W.0014.140925T1000Z-140925T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1042 PM EDT WED SEP 24 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT THURSDAY... * LOCATION...COASTAL WATERS S OF LONG ISLAND. * WINDS...EAST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...7 TO 10 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL BE ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-251000- /O.CON.KOKX.SC.Y.0080.000000T0000Z-140925T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1042 PM EDT WED SEP 24 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY... * LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND AND THE BAYS OF LONG ISLAND. * WINDS...EAST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 4 FEET...BUILDING TO 3 TO 5 FEET ON LONG ISLAND SOUND. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
412 WHUS71 KOKX 250741 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 341 AM EDT THU SEP 25 2014 ...ROUGH CONDITIONS ON THE WATERS THROUGH TONIGHT... ANZ350-353-355-251600- /O.CAN.KOKX.SC.Y.0080.000000T0000Z-140925T1000Z/ /O.EXT.KOKX.GL.W.0014.140925T0741Z-140925T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 341 AM EDT THU SEP 25 2014 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS CANCELLED THE SMALL CRAFT ADVISORY. * LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK POINT NY. * WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...6 TO 9 FEET. * TIMING...GALE FORCE WINDS THROUGH THIS AFTERNOON...THEN SMALL CRAFT ADVISORY CONDITIONS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-251600- /O.EXT.KOKX.SC.Y.0080.000000T0000Z-140926T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 341 AM EDT THU SEP 25 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT FRIDAY... * LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND AND THE BAYS OF LONG ISLAND. * WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...SMALL CRAFT ADVISORY WIND GUSTS THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
961 WHUS71 KOKX 251538 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1138 AM EDT THU SEP 25 2014 ...ROUGH CONDITIONS ON THE WATERS THROUGH TONIGHT... ANZ350-353-355-252200- /O.CON.KOKX.GL.W.0014.000000T0000Z-140925T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1138 AM EDT THU SEP 25 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK POINT NY. * WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...6 TO 9 FEET. * TIMING...GALE FORCE WINDS THROUGH THIS AFTERNOON...THEN SMALL CRAFT ADVISORY CONDITIONS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-252200- /O.CON.KOKX.SC.Y.0080.000000T0000Z-140926T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1138 AM EDT THU SEP 25 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... * LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND AND THE BAYS OF LONG ISLAND. * WINDS...NORTHEAST AROUND 15 KT WITH GUSTS UP TO 25 KT. * TIMING...SMALL CRAFT ADVISORY WIND GUSTS THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
117 WHUS71 KOKX 252204 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 604 PM EDT THU SEP 25 2014 ...ROUGH CONDITIONS ON THE WATERS THROUGH TONIGHT... ANZ350-353-355-260830- /O.EXP.KOKX.GL.W.0014.000000T0000Z-140925T2200Z/ /O.EXB.KOKX.SC.Y.0080.000000T0000Z-140926T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 604 PM EDT THU SEP 25 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT FRIDAY. * LOCATION...OCEAN WATERS SOUTH OF LONG ISLAND OUT 20 NM. * WINDS...NORTHEAST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...6 TO 9 FEET. * TIMING...SMALL CRAFT ADVISORY WIND GUSTS THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-260830- /O.CON.KOKX.SC.Y.0080.000000T0000Z-140926T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 604 PM EDT THU SEP 25 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... * LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND AND THE BAYS OF LONG ISLAND. * WINDS...NORTHEAST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * TIMING...SMALL CRAFT ADVISORY WIND GUSTS THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Sep 24, 2:40 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Sep 24, 2:40 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
240 PM EDT WED SEP 24 2014
.SYNOPSIS...
HIGH PRESSURE SLOWLY SLIDES TO THE EAST THROUGH THURSDAY...WHILE A
WEAK AREA OF LOW PRESSURE SLOWLY MOVES NORTH UP THE MID ATLANTIC
COAST THROUGH THURSDAY NIGHT. THE LOW WILL DRIFT OUT TO SEA
FRIDAY...ALLOWING HIGH PRESSURE TO BUILD IN THROUGH THE WEEKEND. A
FRONTAL SYSTEM WILL IMPACT THE TRI-STATE MONDAY AND TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MINOR CHANGES WITH THIS EARLY AFTERNOON UPDATE TO REFLECT LATEST
OBSERVATIONS AND TRENDS.
OTHERWISE...DEEP LAYERED RIDGE AXIS SLIDES TO THE EAST
TODAY...ALLOWING FOR INCREASING HIGH THEN MID CLOUDS FROM SW TO
NE. APPEARS THAT WILL NOT HAVE SUFFICIENT INCREASE IN LOW LEVEL
MOISTURE TO PRODUCE MEASURABLE PRECIPITATION THIS AFTERNOON...SO
HAVE KEPT THE FORECAST DRY FOR THIS AFTERNOON AND EVENING.
FOR HIGHS TODAY USED A BLEND OF MAV/MET GUIDANCE WITH NAM 2-METER
TEMPERATURES AND MIXING DOWN FROM 925 TO 875 HPA PER BUFKIT
SOUNDINGS. HIGHS SHOULD GENERALLY BE WITHIN A COUPLE DEGREES ON
EITHER SIDE OF NORMAL.
THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC BEACHES
TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
GFS IS A CLEAR OUTLIER IN HOW FAR EAST/PROGRESSIVE WITH LOW TO MID
LEVEL TROUGH. THUS HAVE DISCARDED GFS DURING THIS TIME FRAME IN
FAVOR OF A BLEND OF MORE OVERALL CONSISTENT NAM/SREF/ECMWF/CMC.
THE NAM LIKELY IS UP TO ITS OLD TRICK OF BEING TOO SLOW WITH THE
ONSET OF OVERRUNNING RAIN...SO HAVE GONE WITH A FASTER ONSET TIME
THAN THE NAM WOULD SUGGEST - CLOSER TO A CMC/ECMWF/SREF BLEND.
APPEARS RAIN DEVELOPS FROM SW TO NE TONIGHT...POSSIBLY BECOMING
LOCALLY HEAVY AT TIMES AFTER MIDNIGHT. THE MODERATE TO LOCALLY
HEAVY RAIN CONTINUES THROUGH THE DAY THURSDAY...BEFORE TAPERING
OFF THURSDAY NIGHT FROM W TO E. PLEASE SEE THE HYDROLOGY SECTION
OF THE AFD FOR FORECAST RAINFALL AMOUNTS AND IMPACTS.
WILL SEE A PROLONGED PERIOD OF GUSTY E-NE WINDS FROM TONIGHT INTO
THURSDAY NIGHT...WITH COASTAL AREAS SEEING GUSTS OF 30 TO POSSIBLY
35 MPH AT TIMES FROM LATE TONIGHT INTO THURSDAY EVENING. THE
PERSISTENT STRONG E-NE FLOW WILL CAUSE SOME ISSUES WITH COASTAL
FLOODING AND BEACH EROSION. REFER TO THE TIDES/COASTAL FLOODING
SECTION OF THE AFD FOR DETAILS. THE ROUGH SURF AND E-NE FLOW WILL
ALSO RESULT IN A MODERATE TO POSSIBLY HIGH RISK OF RIP CURRENTS ON
THURSDAY.
FOR LOWS TONIGHT USED A BLEND OF MAV AND MET GUIDANCE WITH NAM
2-METER TEMPERATURES - WITH VALUES FORECAST TO BE AROUND 5 DEGREES
ABOVE NORMAL...EXCEPT NEAR NORMAL IN THE NYC HEAT ISLAND.
FOR HIGHS THURSDAY A BLEND OF 2 PARTS EACH MIXING DOWN FROM 975
HPA PER BUFKIT SOUNDINGS/NAM 2-METER TEMPERATURES/MET GUIDANCE
WITH 1 PART MAV GUIDANCE. HIGHS SHOULD BE 5-10 DEGREES BELOW NORMAL.
USED A BLEND OF 2 PARTS EACH MET GUIDANCE AND NAM 2-METER
TEMPERATURES AND 1 PART MAV GUIDANCE FOR LOWS THURSDAY NIGHT -
WITH VALUES FORECAST TO BE NEAR NORMAL IN THE NYC HEAT
ISLAND...AND AROUND 5 DEGREES ABOVE NORMAL ELSEWHERE.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
THE MEDIUM RANGE MODELS WERE IN GOOD AGREEMENT FRI-TUE. THIS DATA
WAS INCORPORATED INTO THE OFFICIAL FCST...RESULTING IN ONLY MINOR
CHANGES.
THE 00Z RUNS OF THE GFS AND ECMWF BOTH BRING THE H5 TROUGH
THROUGH THE CWA BY FRI AFTERNOON. THE GFS IS EVEN QUICKER. AS A
RESULT...ANY LINGERING RAIN FRI MORNING WOULD QUICKLY EXIT. THE
NAM IS A SLOWER SOLN...BUT AT THIS TIME RANGE THE GFS/ECMWF PROGS
ARE FAVORED. WEAK NORTHEASTERLY FLOW SHOULD KEEP TEMPS ACROSS ERN
CT/LI COOLER DUE TO THE ATLANTIC SOURCE REGION.
DRY WX SAT-SUN WITH HIGH PRES OVER THE REGION. H85 TEMPS IN THE
13-14C RANGE SHOULD YIELD LOWER 80S W AND INTERIOR AND 70S COASTS.
A FRONTAL SYSTEM POSSIBLE FOR MON-TUE. THE GFS AND ECMWF SOLUTIONS
DO DIVERGE SLIGHTLY FOR THIS PERIOD. THE GFS BRINGS SOME WEAK WAA
ALOFT AND SHOWERS MON NIGHT WITH THE COLD FRONT TUE. THE ECMWF HAS
NO WAA PRECIPITATION AND ONLY A FEW SHOWERS IN THE VICINITY OF THE
FRONT WHICH COMES THROUGH LATE MON. WILL NOT JUMP ON THE FASTER
AND DRIER ECMWF SOLN YET...AND MAINTAIN CHANCE POPS FOR MON NIGHT
AND TUE.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
HIGH PRESSURE OVER THE GULF OF MAINE WILL BE SLOW TO TRACK EAST
THE NEXT 24H...WHILE WEAK LOW PRESSURE ALONG THE CAROLINA COAST
WORKS NORTHWARD. THIS WILL RESULT IN A STRENGTHENING E/NE FLOW
AND LOWERING CIGS.
EAST WINDS ALONG THE COAST THIS AFT WILL FEATURE OCCASIONAL G20 KT.
WINDS WILL THEN BACK TO THE NE LATE TONIGHT WITH G20-25KT.
CIGS LOWER TO MVFR AFTER MIDNIGHT AND THEN TO IFR BY DAYBREAK WITH
THE ONSET OF RAIN. THERE IS SOME UNCERTAINTY WITH THE TIMING OF
THE RAIN AND LOW CIGS WHICH COULD BE OFF BY SEVERAL HOURS ON
EITHER END.
KSWF IS LIKELY FAR ENOUGH INLAND TO BE REMOVED FROM LOW CIGS AND
GUSTY WINDS.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: BRIEF EPISODE OF VFR/MVFR CIGS AROUND 3-4
KFT THIS AFT. GUSTS MAY BE MORE OCCASIONAL.
KLGA FCSTER COMMENTS: WINDS MAY VARY TO BETWEEN 040-070 THIS AFT.
BRIEF EPISODE OF VFR/MVFR CIGS AROUND 3-4 KFT THIS AFT. GUSTS MAY
BE MORE OCCASIONAL.
KEWR FCSTER COMMENTS: BRIEF EPISODE OF VFR/MVFR CIGS AROUND 3-4
KFT THIS AFT. GUST MAY BE MORE OCCASIONAL.
KTEB FCSTER COMMENTS: BRIEF EPISODE OF VFR/MVFR CIGS AROUND 3-4
KFT THIS AFT. GUST MAY BE MORE OCCASIONAL.
KHPN FCSTER COMMENTS: BRIEF EPISODE OF VFR/MVFR CIGS AROUND 3-4
KFT. GUST MAY BE MORE OCCASIONAL.
KISP FCSTER COMMENTS: BRIEF EPISODE OF VFR/MVFR CIGS AROUND 3-4
KFT. GUST MAY BE MORE OCCASIONAL.
.OUTLOOK FOR 18Z THURSDAY THROUGH SUNDAY...
.THU AFT/EVE...MVFR/IFR CONDITIONS IN RAIN...GRADUALLY IMPROVING
IN THE EVENING. NE FLOW 10-15 G20-25KT IN THE AFT.
.FRI-MON...VFR.
&&
.MARINE...
EXPECT SMALL CRAFT GUSTS OVER THE COASTAL OCEAN WATERS THIS
AFTERNOON. SMALL CRAFT GUSTS THEN DEVELOP ON ALL WATERS TONIGHT.
IT APPEARS THERE IS AT LEAST A 50 PERCENT CHANCE OF GUSTS TO GALE
FORCE OVER THE COASTAL OCEAN WATERS THURSDAY...WITH CONTINUED
SMALL CRAFT GUSTS OVER THE REMAINDER OF THE WATERS.
THEREFORE...HAVE CONTINUED WITH THE SMALL CRAFT ADVISORY OVER THE
COASTAL OCEAN ZONES THIS AFTERNOON AND TONIGHT AND PUT UP A GALE
WATCH THERE ON THURSDAY. FOR THE REMAINDER OF THE WATERS HAVE
ISSUED A SMALL CRAFT ADVISORY FOR TONIGHT AND THURSDAY.
IT APPEARS LIKELY THAT SMALL CRAFT GUSTS WILL CONTINUE ON ALL
WATERS THURSDAY NIGHT...HOWEVER CONFIDENCE IS NOT QUITE HIGH
ENOUGH TO EXTEND THE SCA ON THE NON-OCEAN WATERS INTO THURSDAY
NIGHT AT THIS TIME.
SMALL CRAFT CONDITIONS WILL DIMINISH THROUGH THE DAY FRIDAY ACROSS
THE WESTERN WATERS AND FRI NIGHT ACROSS THE OCEAN AND EASTERN
WATERS. WINDS AND SEAS ARE THEN FCST TO REMAIN BELOW SCA LEVELS
SAT-TUE.
&&
.HYDROLOGY...
ONE TO TWO INCHES OF RAINFALL IS FORECAST FROM TONIGHT THROUGH
THURSDAY NIGHT...WITH LOCALLY HIGHER AMOUNTS...UP TO 3 INCHES OR
SO POSSIBLE. AT THIS TIME THE LOWER RAINFALL AMOUNTS ARE EXPECTED
OVER THE LOWER HUDSON VALLEY AND THE HIGHEST OVER EASTER LONG
ISLAND. THERE IS STILL SOME UNCERTAINTY AS TO EXACTLY HOW MUCH
RAIN WILL FALL AND WHERE ANY BANDING WILL DEVELOP OVER THE
AREA...IF ANY. GIVEN THIS UNCERTAINTY...THE MOST LIKELY IMPACT
FROM THIS RAIN WILL BE MINOR FLOODING OF POOR DRAINAGE/URBAN
AREAS. THERE IS A SMALL CHANCE OF LOCALIZED FLOODING...BUT THIS
THREAT IS TOO LOW TO PLACE IN THE HWO AT THIS TIME.
BASIN AVERAGE PRECIPITATION OF A FEW HUNDREDTHS IS POSSIBLE FRIDAY
DUE TO THE DEPARTING LOW...AND AGAIN IN THE LATE MONDAY-TUESDAY TIME
FRAME WITH A WEAK FRONT.
&&
.TIDES/COASTAL FLOODING...
A PERSISTENT NORTHEAST TO EAST FLOW FROM TONIGHT INTO
THURSDAY NIGHT...ALONG WITH A NEW MOON WEDNESDAY...WILL BRING THE
POTENTIAL FOR MINOR COASTAL FLOODING DURING THE HIGH TIDE CYCLES
THURSDAY MORNING INTO THURSDAY AFTERNOON. THE THREAT IS
HIGHEST...MAINLY ALONG VULNERABLE AREAS IN LOWER NY HARBOR...BACK
BAYS OF SOUTHERN NYC/WESTERN LONG ISLAND...AND ALONG WESTERN LONG
ISLAND SOUND.
MINOR BEACH EROSION WILL BE LIKELY WITH A 2 DAY DURATION OF ROUGH
SURF SWEEPING ALONGSHORE FROM EAST TO WEST...FROM TONIGHT INTO
THURSDAY NIGHT.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 PM EDT
THURSDAY FOR ANZ330-335-338-340-345.
GALE WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON
FOR ANZ350-353-355.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ350-353-
355.
&&Hazardous weather outlook, Sep 24, 4:13 AM EDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 413 AM EDT WED SEP 24 2014 ANZ330-335-338-340-345-CTZ005>012-NJZ002-004-006-103>108-NYZ067>075- 078>081-176>179-250900- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 413 AM EDT WED SEP 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-250900- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 413 AM EDT WED SEP 24 2014 ...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 3:46 AM EDT | Gale Watch | OKX | 12 hr | |
| Sep 24, 4:20 PM EDT | Rip Current Statement | OKX | Kings, Nassau, Queens, Suffolk | 26 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.